Play Live Radio
Next Up:
0:00
0:00
Available On Air Stations

VDH Issues Warning on V8 Male Enhancement Pills

Both the Virginia Department of Health and the Department of Agriculture and Consumer Services have renewed their warnings about over-the-counter male enhancement pills that can cause severe hypoglycemia. 

First reports came out in late August.

"Three men in Richmond had become very ill, in fact were admitted to the intensive care unit after taking a supplement with the name of V8," said Elaine Lidholme, Department of Agriculture and Consumer Services. "You’re not going to find it at a pharmacy, but at a gas station, convenience store, someplace like that."

Symptoms of hypoglycemia including sweating, a racing heartbeat, irritability, anxiety, shakiness and altered mental states

The original reports came from Richmond, but now reports are coming in from other parts of the state.  And they say if you have them, contact the state’s poison control center. 

The small blue pills are labelled V8 and are generally sold three to a bottle.

Tags

Related Stories